MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FEMORAL HEAD IMPACTOR (JAPAN)

SMITH & NEPHEW, INC. FEMORAL HEAD IMPACTOR (JAPAN)
Model Number 71362806
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during thr surgery, the impactor tip of a femoral head impactor (japan) broke.Incident occurred while instrument was outside the patient.Surgery was resumed, without any delay, using a back-up device.Patient was not injured as consequence of this problem.
 
Additional Manufacturer Narrative
G3, h2, h3, and h6: the associated device, intended for use in treatment, was returned and evaluated.A visual inspection of the returned femoral head impactor confirms the tip is missing from the head of the device.This device also has excessive wear usage.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.D8 and d9: device returned.G2: report source update.

Brand Name
FEMORAL HEAD IMPACTOR (JAPAN)
Common Device Name
IMPACTOR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12301919
Report Number1020279-2021-06261
Device Sequence Number3668646
Product Code HWA
UDI-Device Identifier00885556025147
UDI-Public00885556025147
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71362806
Device Catalogue Number71362806
Device Lot Number20GM05213
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2021
Initial Date Received by Manufacturer 07/26/2021
Supplement Date Received by Manufacturer09/10/2021
Initial Report FDA Received Date08/10/2021
Supplement Report FDA Received Date09/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1